Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking livofloxacin for burning sensation in stomach. Should I be worried about colon cancer?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I had an MRI of abdomen done cf contrast,,, The report while saying everything else being O.K. at the end says... There is no evidence of significant abdominal/pelvic lympadenopathy... No free fluid loculated collection seen... In Opinion it says... No definite lesion seen. Please correlate clinically... I have been having acute distress of the stomach since last 4 weeks or so...a nd the stomach did not seem to be getting cleared...(bowel movement not proper)..also burning sensation and pain in the left lower side of the stomach accompanied with irritation urinating... I have protocols of antibiotics and still on Livofloxacin 750 mg. per day (which i am told can be taken for long duration also without any side effects. The antibiotics of Ciplox TZ was taken twice a day for 9 days... and since the problem recurred i have been put on the Livoflxacin...I feel 90% releived now... however general discomfort persists and the bowel movement seems constipated for which oi am taking a laxative now.. still i don't feel clear bowel movement... I was afraid that i might be having Colon Cancer... beu that seems not to be the case... However i am worried about this Lymphadenopathy comment... though it says no evidence of significant abdominal/pelvic lymphadenopathy... LFT CFT are normal... Stool RE/ Microscopic.. all O.K. (except semi-digested)... Urine Culture ...Nil findings... Kindly rte-assure me about the No... Cancer thing... Also though 90% relieved.. i still have discomfort... as earlier to the present malaise i used to have very clear Bowels everyday (twice a day) and i used to feel very comfortabale stomach. How long do i need to continue with the present antibiotic... and when would i get normal motions as before without laxative...?? Thanks for your answer....
Posted Sun, 1 Dec 2013 in General Health
Answered by Dr. Grzegorz Stanko 51 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. The guidelines say that in prevention of colon cancer colonoscopy should be done every 10 years starting from the age of 50. As a substitution virtual colonoscopy (CT-colonoscopy) can be done. MRI with contrast or CT with regular contrast is not enough. It is because intestines are filled with liquid, semi liquids and gas. Intestines can overlap each other and have only a thin wall. This makes MRI and regular CT no accurate enough. In simple words small colon cancer or large intestine polyp can be invisible for MRI or CT. So making this test is kind of pointless. Your MRI results says that there is no enlarged lymph nodes or tumors seen. But it does not rule the cancer out. Its because tumor can be invisible for this test. Lower left abdominal pain is very often caused by diverticulitis. This condition is caused by chronic constipation. Due to constipation, kind of pouches are created in the intestine wall. When such pouch (diverticle) gets inflamed the pain appears. It is not a good idea to prescribe an antibiotic (especially for a long time) not knowing what is treated (where is the inflammation). Antibiotic kills good intestinal bacteria and allows bad bacteria to grow. This can cause abdominal pain and irregular stools. In my opinion you should have colonoscopy done. This will give the final answer. Also gynecologyst consult, transvaginal ultrasound, breast ultrasound, Ca-125 level should be done. If you do smoke, chest CT is also necessary. Antibiotic does not seem to be necessary if there is no infection. Please start probiotic supplementation to restore your regular intestine bacteria. You should also consider Rifaximine treatment. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor